×

zbMATH — the first resource for mathematics

Oscillation criteria for linear matrix Hamiltonian systems. (English) Zbl 0970.34025
The authors give some oscillation criteria for the linear matrix Hamiltonian system: \[ U'=A(x)U+B(x)V,\;V'=C(x)U-A^*(x)V,\tag{*} \] where \(A(x)\), \(B(x)=B^* (x)>0\) and \(C(x)=C^*(x)\) are real continuous \(n\times n\)-matrix functions on the interval \([a,\infty)\).
The results given stand for extensions to the systems of the form (*), of the following oscillation criteria earlier derived by other authors: theorems 1 and 2 for the system (**) \(Y''+Q(x) Y=0\) due to G. J. Etgen and J. F. Pawlowski [Pacific J. Math. 66, 99-110 (1976; Zbl 0355.34017)] and theorems 1-7 of L. H. Erbe, Q. Kong and S. Ruan [Proc. Am. Math. Soc. 117, No. 4, 957-962 (1993; Zbl 0777.34024)] for selfadjoint systems (***) \((P(x)U')'+ Q(x)U=0\) as well as the theorem 1 for (**) given by F. Meng, J. Wang and Z. Zheng [Proc. Am. Math. Soc. 126, No. 2, 391-395 (1998; Zbl 0891.34037)]. Finally, the authors present a set of six examples illustrating the established theorems.

MSC:
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34A30 Linear ordinary differential equations and systems
PDF BibTeX Cite
Full Text: DOI
References:
[1] Butler, G.J.; Erbe, L.H.; Mingarelli, A.B., Riccati techniques and variational principles in oscillation theory for linear systems, Trans. amer. math. soc., 303, 263-282, (1987) · Zbl 0648.34031
[2] Byers, R.; Harris, B.J.; Kwong, M.K., Weighted means and oscillation conditions for second order matrix differential equations, J. differential equations, 61, 164-177, (1986) · Zbl 0609.34042
[3] Coles, W.J.; Kinyon, M.K., Summability methods for oscillation of linear second-order matrix differential equations, Rocky mountain J. math., 24, 19-36, (1994) · Zbl 0807.34042
[4] Erbe, L.H.; Kong, Qingkai; Ruan, Shigui, Kamenev type theorems for second order matrix differential systems, Proc. amer. math. soc., 117, 957-962, (1993) · Zbl 0777.34024
[5] Etgen, G.J.; Pawlowski, J.F., Oscillation criteria for second order self adjoint differential systems, Pacific J. math., 66, 99-110, (1976) · Zbl 0355.34017
[6] Horn, R.A.; Johnson, C.R., Matrix analysis, (1985), Cambridge Univ. Press New York · Zbl 0576.15001
[7] Kamenev, I.V., Integral criterion for oscillations of linear differential equations of second order, Mat. zametki, 23, 249-251, (1978) · Zbl 0386.34032
[8] Mingarelli, A.B., On a conjecture for oscillation of second order ordinary differential systems, Proc. amer. math. soc., 2, 593-598, (1981) · Zbl 0487.34030
[9] Meng, Fanwei; Wang, Jizhong; Zheng, Zhaowen, A note on kamenev type theorems for second order matrix differential systems, Proc. amer. math. soc., 126, 391-395, (1998) · Zbl 0891.34037
[10] Reid, W.T., Applied mathematical sciences, (1980), Springer-Verlag New York
[11] Rickart, C.E., Banach algebras, (1960), Van Nostrand New york · Zbl 0051.09106
[12] Walters, Terry, A charecterization of positive linear functionals and oscillation criteria for matrix differential equations, Proc. amer. math. soc., 78, 198-202, (1980) · Zbl 0446.34038
[13] Tomastik, E.C., Oscillation of systems of second order differential equations, J. differential equations, 9, 436-442, (1971) · Zbl 0237.34058
[14] Wintner, A., A criterion of oscillatory stability, Quart. appl. math., 7, 115-117, (1949) · Zbl 0032.34801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.